Rendiconti del Circolo Matematico di Palermo

, Volume 31, Issue 1, pp 105–118

The Cauchy and the Szegö kernels on multiply connected regions

  • Jacob Burbea

DOI: 10.1007/BF02849541

Cite this article as:
Burbea, J. Rend. Circ. Mat. Palermo (1982) 31: 105. doi:10.1007/BF02849541


LetD be a bounded plane region whose boundary ∂D is Dini-smooth. An operatorB:L2(∂D)→L2(∂D) that has been considered by Kerzman and Stein is investigated. This operator is a compact self-adjoint integral operator whose kernel β (z, ζ) is bounded on ∂Dx∂D and has a geometric description involving chords inD. With the aid ofB the Szegö kernel can be expressed in terms of the Cauchy kernel. Here, the operatorB is recovered from the classical theory of kernel functions resulting in extension of the work of Kerzman and Stein. In particular, the eigenvalue problem associated with the operatorB is studied and its complete equivalence with a very classical problem due to Bergman, Schiffer and Singh is established.

Copyright information

© Springer 1982

Authors and Affiliations

  • Jacob Burbea
    • 1
  1. 1.Department of MathematicsUniversity of PittsburghPittsburgh